Alert archive / California / High Wind Watches in 2014
High Wind Watch 1, NWS Reno, NV
NWS Reno, NV issued this high wind watch at Jan 9, 2014, 11:53 AM PST for 9 counties in California; 4 counties in Nevada. It took effect at Jan 11, 2014, 7:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 9, 2014, 11:53 AM PST (19:53 UTC)
- In effect from
- Jan 11, 2014, 7:00 AM PST
- Expired
- Jan 10, 2014, 10:43 AM PST
- In force
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Modoc County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 62 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 7.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1612 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
296 WWUS75 KREV 091953 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1153 AM PST THU JAN 9 2014 ...STRONG WINDS ON SATURDAY... .A LOW PRESSURE SYSTEM WILL MOVE INLAND ACROSS THE PACIFIC NORTHWEST THIS WEEKEND. AHEAD OF THIS SYSTEM...STRONG WINDS ARE POSSIBLE ACROSS NORTHEAST CALIFORNIA AND WESTERN NEVADA. WIND GUSTS UP TO 60 MPH ARE POSSIBLE IN THE LEE OF THE SIERRA ALONG THE HIGHWAY 395 CORRIDOR FROM SUSANVILLE TO MAMMOTH LAKES. CAZ070>073-NVZ002-003-005-101200- /O.NEW.KREV.HW.A.0001.140111T1500Z-140112T0300Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-GREATER RENO- CARSON CITY-MINDEN AREA-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...PORTOLA... SUSANVILLE...SOUTH LAKE TAHOE...TRUCKEE...BRIDGEPORT... MAMMOTH LAKES...INCLINE VILLAGE...SPARKS...GARDNERVILLE... VIRGINIA CITY...EMPIRE...GERLACH 1153 AM PST THU JAN 9 2014 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * TIMING: WINDS WILL INCREASE ON SATURDAY MORNING. THE STRONGEST WINDS ARE EXPECTED LATE SATURDAY MORNING THROUGH SATURDAY EVENING. WINDS WILL GRADUALLY TAPER OFF SATURDAY NIGHT. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 60 MPH. SIERRA RIDGE GUSTS UP TO 110 MPH. * IMPACTS: STRONG CROSS WINDS WILL CREATE DANGEROUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. VISIBILITY REDUCTIONS ARE POSSIBLE DUE TO AREAS OF BLOWING DUST. CHOPPY CONDITIONS ARE LIKELY ON ALL AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. && $$ HTTP://WEATHER.GOV/RENO
2 follow-up statements
880 WWUS75 KREV 101142 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 342 AM PST FRI JAN 10 2014 ...STRONG WINDS ON SATURDAY... .A LOW PRESSURE SYSTEM WILL MOVE INLAND ACROSS THE PACIFIC NORTHWEST THIS WEEKEND. AHEAD OF THIS SYSTEM...STRONG WINDS ARE POSSIBLE ACROSS NORTHEAST CALIFORNIA AND WESTERN NEVADA. WIND GUSTS UP TO 60 MPH ARE POSSIBLE IN THE LEE OF THE SIERRA ALONG THE HIGHWAY 395 CORRIDOR FROM SUSANVILLE TO MAMMOTH LAKES. CAZ070>073-NVZ002-003-005-110000- /O.CON.KREV.HW.A.0001.140111T1500Z-140112T0300Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-GREATER RENO- CARSON CITY-MINDEN AREA-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...PORTOLA... SUSANVILLE...SOUTH LAKE TAHOE...TRUCKEE...BRIDGEPORT... MAMMOTH LAKES...INCLINE VILLAGE...SPARKS...GARDNERVILLE... VIRGINIA CITY...EMPIRE...GERLACH 342 AM PST FRI JAN 10 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * TIMING: WINDS WILL INCREASE SATURDAY MORNING. THE STRONGEST WINDS ARE EXPECTED LATE SATURDAY MORNING THROUGH EARLY SATURDAY EVENING. WINDS WILL GRADUALLY TAPER SATURDAY NIGHT. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 60 MPH. SIERRA RIDGE GUSTS UP TO 115 MPH. * IMPACTS: STRONG CROSS WINDS WILL PRODUCE DANGEROUS CONDITIONS FOR MOTORISTS IN HIGH PROFILE VEHICLES. VISIBILITY REDUCTIONS ARE POSSIBLE DUE TO AREAS OF BLOWING DUST. CHOPPY CONDITIONS ARE LIKELY ON ALL AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. && $$ HTTP://WEATHER.GOV/RENO
472 WWUS75 KREV 101843 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1043 AM PST FRI JAN 10 2014 ...STRONG AND GUSTY WINDS ON SATURDAY... .A LOW PRESSURE SYSTEM WILL MOVE INLAND ACROSS THE PACIFIC NORTHWEST THIS WEEKEND. AHEAD OF THIS SYSTEM...STRONG WINDS ARE FORECAST ACROSS NORTHEAST CALIFORNIA AND WESTERN NEVADA. WIDESPREAD WIND GUSTS OF 50 TO 60 MPH ARE EXPECTED WITH AREAS OF BLOWING DUST LIKELY. NVZ003-110330- /O.UPG.KREV.HW.A.0001.140111T1500Z-140112T0300Z/ /O.NEW.KREV.HW.W.0001.140111T1500Z-140112T0300Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY 1043 AM PST FRI JAN 10 2014 ...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 7 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM TO 7 PM PST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WINDS WILL INCREASE SATURDAY MORNING WITH THE STRONGEST WINDS LATE SATURDAY MORNING THROUGH SATURDAY EVENING. WINDS WILL GRADUALLY TAPER OFF SATURDAY NIGHT. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 60 MPH. WIND PRONE AREAS SUCH AS GALENA AND WASHOE VALLEY MAY SEE GUSTS IN EXCESS OF 70 MPH. * IMPACTS: STRONG CROSS WINDS WILL PRODUCE DANGEROUS CONDITIONS FOR MOTORISTS IN HIGH PROFILE VEHICLES ESPECIALLY ALONG INTERSTATES 80 AND 580 AND HIGHWAY 395. TRAVEL RESTRICTIONS ARE LIKELY. IN ADDITION, LOCALIZED AREAS OF BLOWING DUST WITH VISIBILITY REDUCTIONS DOWN TO A COUPLE OF MILES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WINDS OF THIS MAGNITUDE. DRIVING WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. && $$ CAZ073-110330- /O.UPG.KREV.HW.A.0001.140111T1500Z-140112T0300Z/ /O.NEW.KREV.HW.W.0001.140111T1800Z-140112T0600Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES 1043 AM PST FRI JAN 10 2014 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 10 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WINDS WILL INCREASE SATURDAY MORNING WITH THE STRONGEST WINDS EARLY SATURDAY AFTERNOON THROUGH SATURDAY EVENING. WINDS WILL GRADUALLY TAPER OVERNIGHT. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 60 MPH. WIND PRONE AREAS MAY SEE GUSTS IN EXCESS OF 70 MPH WITH SIERRA RIDGE GUSTS UP TO 115 MPH. * IMPACTS: STRONG CROSS WINDS WILL PRODUCE DANGEROUS CONDITIONS FOR MOTORISTS IN HIGH PROFILE VEHICLES ESPECIALLY ALONG HIGHWAY 395. IN ADDITION, LOCALIZED AREAS OF BLOWING DUST WITH VISIBILITY REDUCTIONS DOWN TO A COUPLE OF MILES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WINDS OF THIS MAGNITUDE. DRIVING WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. && $$ NVZ001-004-110330- /O.NEW.KREV.DU.Y.0001.140111T1800Z-140112T0300Z/ MINERAL AND SOUTHERN LYON COUNTIES- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS 1043 AM PST FRI JAN 10 2014 ...BLOWING DUST ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM PST SATURDAY. * TIMING: WINDS WILL INCREASE SATURDAY MORNING...LASTING THROUGH MUCH OF THE DAY...CAUSING AREAS OF BLOWING DUST AND VISIBILITY REDUCTIONS. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. * VISIBILITY: REDUCTIONS BELOW A MILE ARE POSSIBLE...ESPECIALLY DOWNWIND OF THE ALKALI FLAT AND OTHER OPEN DESERT AREAS. * IMPACTS: BLOWING DUST WILL IMPACT TRAVEL ALONG HIGHWAYS 50...95...AND INTERSTATE 80 WITH RAPID REDUCTIONS IN VISIBILITY POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. && $$ CAZ070>072-NVZ002-005-110330- /O.UPG.KREV.HW.A.0001.140111T1500Z-140112T0300Z/ /O.NEW.KREV.WI.Y.0001.140111T1500Z-140112T0300Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA- NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...PORTOLA... SUSANVILLE...SOUTH LAKE TAHOE...TRUCKEE...INCLINE VILLAGE... EMPIRE...GERLACH 1043 AM PST FRI JAN 10 2014 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 7 AM TO 7 PM PST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WINDS WILL INCREASE SATURDAY MORNING WITH THE STRONGEST WINDS EXPECTED LATE SATURDAY MORNING THROUGH EARLY SATURDAY EVENING. WINDS WILL GRADUALLY TAPER OFF SATURDAY NIGHT. * WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS: STRONG CROSS WINDS WILL PRODUCE DANGEROUS CONDITIONS FOR MOTORISTS IN HIGH PROFILE VEHICLES. VISIBILITY REDUCTIONS DOWN TO A COUPLE OF MILES ARE POSSIBLE DUE TO AREAS OF BLOWING DUST...ESPECIALLY DOWNWIND OF THE SMOKE CREEK DESERT AND BLACK ROCK DESERT. CHOPPY CONDITIONS ARE LIKELY ON ALL AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this high wind watch went out at Jan 9, 6:20 AM PST, 5 hours 33 minutes earlier.
Area forecast discussion, Jan 9, 6:20 AM PST, 5 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 620 AM PST THU JAN 9 2014 .UPDATE... MINOR UPDATE TO INCREASE FORECAST HIGHS FOR TODAY IN WESTERN NV. STEADY 5-10 KT WINDS OVERNIGHT HAVE KEPT TEMPS UP - STILL 43 AT RNO RIGHT NOW. AS A RESULT OF THIS AND EXPECTED INTERVALS OF SUN AND CLOUDS TODAY, INCREASED HIGHS TOWARD GFS MOS GUIDANCE. IF WE HAVE MORE SUN THAN EXPECTED, MAX TEMPS MAY GET EVEN HIGHER. CS && .SYNOPSIS... A FEW SHOWERS WILL BE POSSIBLE TODAY IN PORTIONS OF NORTHWEST AND WEST CENTRAL NEVADA BUT LITTLE OR NO MEASURABLE PRECIPITATION IS EXPECTED. ANOTHER LOW PRESSURE SYSTEM MAY PROVIDE A PERIOD OF SHOWERS ON SATURDAY, BUT THE PRIMARY IMPACT WILL BE STRONGER WINDS WITH AREAS OF BLOWING DUST. HIGH PRESSURE THEN REBUILDS ACROSS THE REGION NEXT WEEK WITH DRY CONDITIONS AND VALLEY INVERSIONS. && .SHORT TERM... SHORTWAVE CURRENTLY PUSHING ACROSS THE NORTHWEST US HAS PRODUCED WIDESPREAD CLOUD COVER BUT NO MEASURABLE PRECIP OVER EASTERN CA- WESTERN NV. THE MAIN EFFECT HAS BEEN A SHARP INCREASE IN WINDS OVER THE SURPRISE VALLEY WITH GUSTS OVER 45 MPH AND A PEAK GUST OF 59 MPH AT ONE OF THE RAWS SITES. THE NAM INDICATED THE STRONGEST WINDS OVER THIS AREA THRU 12Z, FOLLOWED BY A DECREASE IN SPEED THROUGH THIS MORNING. PRECIP POTENTIAL HAS FADED ACROSS MOST OF THE REGION, WITH ONLY MENTION OF SHOWERS TODAY LEFT IN PLACE FOR NORTHEAST CA AND NORTHWEST-WEST CENTRAL NV THRU THIS MORNING. LATER TODAY AND INTO TONIGHT, SOME WARM ADVECTION MOISTURE SPREADING OVER AREAS NORTH OF SUSANVILLE-GERLACH COULD PRODUCE VERY LIGHT SNOW SHOWERS WITH LITTLE TO NO ACCUMULATION. OTHERWISE, RIDGE WILL BUILD INTO THE REGION THROUGH FRIDAY AND KEEP DRY CONDITIONS IN PLACE, ALTHOUGH BANDS OF THICKER HIGH CLOUDS WILL SPREAD ACROSS THE REGION MAINLY NORTH OF HIGHWAY 50. TEMPS ON FRIDAY WILL WARM UP INTO THE 50S ACROSS MUCH OF THE REGION, AND COULD EVEN APPROACH 60 IN SOME VALLEYS IF THE THICKER CLOUDS HOLD OFF UNTIL LATER IN THE DAY. FROM TODAY THROUGH FRIDAY MORNING, 700 MB FLOW IS EXPECTED TO RANGE FROM 30-45 KT, RESULTING IN GUSTY WINDS IN HIGHER ELEVATIONS THROUGH TONIGHT. THERE MAY BE A SHORT BREAK IN RIDGE WIND SPEEDS FRIDAY AFTERNOON AND EVENING, BUT EVEN STRONGER 700 MB FLOW IS PROJECTED FROM LATE FRIDAY NIGHT THRU SATURDAY AS NEXT TROUGH APPROACHES. FOR SATURDAY, THE PRIMARY IMPACT IS MORE LIKELY TO BE GUSTY WINDS WITH BLOWING DUST POTENTIAL INSTEAD OF MOISTURE. WIND ADVISORY CRITERIA GUSTS OF 45-55 MPH ARE STILL PROJECTED FOR MUCH OF THE REGION, WITH SIERRA RIDGE GUSTS 80-90 MPH. CONFIDENCE IN GETTING ANY SUBSTANTIAL PRECIP IN THE SIERRA AND NORTHEAST CA HAS DECREASED AS THE OVERALL GUIDANCE HAS TRENDED DRIER. THE 00Z GFS WAS THE MOST SPARSE WITH VIRTUALLY NO QPF NEAR THE SIERRA OR IN LASSEN COUNTY, ALTHOUGH THE 06Z GFS RESTORED A BIT OF THE PRECIP. THE ECMWF AND NAM WERE NOT AS DRY AS THE GFS, BUT EVEN THESE MORE AGGRESSIVE MODELS PRODUCED LIMITED PRECIP AMOUNTS. THE NAM WAS ACTUALLY THE WETTEST WITH A SMALL AREA OF 0.50 INCH QPF IN PORTIONS OF LASSEN AND PLUMAS COUNTIES, BUT PRECIP AMOUNTS DROP OFF SHARPLY EAST OF SUSANVILLE-PORTOLA AND IN THE TAHOE BASIN. THE SIERRA FRONT AND AREAS EAST OF HIGHWAY 395 IN WESTERN NV ARE LOOKING TO BE SHADOWED OUT WITH LOW CONFIDENCE IN RECEIVING ANY MEASURABLE RAIN WITH THIS TROUGH. DRIER AIR BEHIND THE TROUGH WILL BRING MOST SHOWERS TO AN END BY SATURDAY EVENING. MJD .LONG TERM...SUNDAY THROUGH THURSDAY... HIGH CONFIDENCE IN RIDGE BUILDING BACK INTO THE WEST COAST SUNDAY AND PERSISTING NEARLY THE ENTIRE WEEK. NAEFS GUIDANCE HAS APPRECIABLE POSITIVE HEIGHT ANOMALIES AT 200+ HOURS ASSOCIATED WITH THIS RIDGE. THIS ALONG WITH ESRL ANALOGS SHOWING RIDGING HELP INCREASE CONFIDENCE. OBVIOUSLY THIS WILL DEFLECT ANY PACIFIC STORMS WELL NORTH OF THE CA/NV AREA, PERHAPS ALL THE WAY INTO CANADA. A LIGHT E/NE FLOW WILL PREVAIL FOR MOST OF NEXT WEEK ALONG WITH LOWER VALLEY INVERSIONS. HOWEVER UNLESS FOG DEVELOPS, WITH NO SNOWPACK THE INVERSIONS WON'T BE SUPER STRONG BUT THEY'LL ENOUGH TO LIMIT MIXING SOMEWHAT. GUIDANCE INDICATES A LARGE POCKET OF VERY DRY AIR ASSOCIATED WITH THIS RIDGE, SO HUMIDITIES WILL BE ON THE LOW SIDE FOR ELEVATIONS ABOUT 7000 FEET. IN THIS MORNING'S EDITION OF "WILL IT EVER SNOW AGAIN?" - ALL THE GLOBAL MODELS ARE SHOWING A 180KT+ TRANS-PACIFIC JET DEVELOPING BETWEEN 30-40N AND MOVING EASTWARD AFTER JAN 17. THIS MAY SET UP A PATTERN CHANGE OVER THE WEST COAST FOR THE FOLLOWING WEEK, BUT CONFIDENCE IS LOW THAT FAR OUT. CS && .AVIATION... WINDS WILL BE THE PRIMARY AVIATION WEATHER IMPACT THROUGH 12Z/FRIDAY. COLD FRONT BRINGING INCREASING W/NW FLOW ALOFT WITH PERIODS OF GUSTY SFC WINDS TO 20 KTS BETWEEN ROUGHLY 18Z/THURS AND 03Z/FRI. MOUNTAIN WAVE TURBULENCE LIKELY. AFTER 06Z/FRI FLOW ALOFT TURNS NORTHERLY AND INCREASES (50KTS AT 10KFT MSL). SINCE WINDS IN VALLEYS WILL LIKELY BE LIGHT, THIS MAY SET UP SOME PERIODS OF WIND SHEAR FOR RNO AND OTHER TAF SITES OVERNIGHT AND EARLY FRIDAY MORNING. A FEW LIGHT RAIN/SNOW SHOWERS MAY IMPACT AREAS EAST OF RNO THIS MORNING, WITH LOCALIZED MVFR CONDITIONS. A HEADS UP FOR AVIATORS THIS WEEKEND - ANOTHER FRONT WILL BRING A PERIOD OF STRONGER SOUTH/SOUTHWEST WINDS TO THE REGION SATURDAY. GUSTS 30-45 KTS ARE LIKELY MUCH OF THE DAY AT ALL TAF SITES. FOR RNO - A 20% CHANCE OF SEEING OCCASIONAL HIGHER WINDS BUT CONFIDENCE IS LOW WHETHER WE'LL SEE DOWNSLOPE WINDS THAT CAN CAUSE THESE STRONGER GUSTS. CERTAINLY TURBULENCE WILL BE WIDESPREAD EAST OF THE SIERRA DUE TO STRONG MOUNTAIN WAVES. CS && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
Nearby
High Wind Watches in California, 2014High Wind Watches in Nevada, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.